Virginia, 2007Damaging Wind in Virginia, April 26, 2007
April 26, 2007 · NWS MRX · 1 event in 1 county or zone
A boundary across the region provided a focus to trigger scattered supercell thunderstorms in extreme southwest Virginia. Damage was predominately caused by straight-line winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A boundary across the region provided a focus to trigger scattered supercell thunderstorms in extreme southwest Virginia. Damage was predominately caused by straight-line winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Apr 26, 2:20 PM EST, 5 hours 15 minutes earlier.
Area forecast discussion, Apr 26, 2:20 PM EST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
320 PM EDT THU APR 26 2007
.SHORT TERM (TONIGHT AND FRIDAY)...FROM ALL ACCOUNTS AND FROM
INITIALIZATION...GFS IS THE MODEL OF CHOICE, THOUGH IN MANY RESPECTS
NAM IS SIMILAR. TIMING OF FRONTAL PASSAGE BETWEEN 00Z AND 06Z
TONIGHT LOOKS GOOD. FRONT APPEARS TO LIE OVER CENTRAL KY, ACROSS
MIDDLE TN, INTO NORTHERN AL WITH PRESSURE FALLING AHEAD AND
DEWPOINTS FALLING BEHIND. BAND OF RAIN ASSOCIATED WITH CONVERGENCE
AROUND PRE-FRONTAL TROUGH HAS MOVED FASTER THAN EXPECTED AND BECOME
MORE SPOTTY. SOME PLACES RECEIVED HEAVY RAIN FOR EXTENDED PERIODS
BUT SOUTHEAST TENNESSEE AND THE SOUTHERN CUMBERLAND PLATEAU NEEDED
THAT AND COULD SOAK IT UP. OTHERWISE ITS BEEN NICE SOAKER, MUCH
NEEDED.
HAVE LOWERED POPS TONIGHT AS DRY SLOT IN WV IMAGERY MOVES OVER AREA
AND FRONT MOVES OUT. HAVE ALSO DROPPED TEMPS A HAIR TONIGHT AS
CLOUDS THIN A LITTLE. ADJUSTED WINDS TO ACCOUNT FOR FRONTAL PASSAGE.
.LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)...UPPER LOW LIFTING OUT
OF AREA ON FRIDAY NIGHT WITH DECREASING MOISTURE BEHIND IT. WILL
CARRY LOW CHANCE POPS FOR EVENING HOURS AND DRY AFTER MIDNIGHT.
MODELS BRING A SHORTWAVE INTO THE REGION ON SATURDAY. WILL KEEP
CHANCE POPS FOR SATURDAY WITH HIGHEST CHANCES IN THE SOUTH WHERE
BEST MOISTURE TRACKS. MOISTURE DECREASING BY SATURDAY NIGHT AS
SHORTWAVE TRACKS TO THE EAST...WILL KEEP CHANCE POPS FOR THE EVENING
HOURS THEN DRY AFTER MIDNIGHT. RIDGE BUILDS IN ON SUNDAY BRINGING
DRY WEATHER FOR SUNDAY THROUGH TUESDAY. ANOTHER SHORTWAVE
APPROACHES THE AREA ON WEDNESDAY...WITH STILL SOME UNCERTAINTY ON
TIMING WILL KEEP ONLY 20 POPS FOR WEDNESDAY. STATIONARY FRONT
LINGERS INTO THURSDAY...WITH STILL SOME UNCERTAINTY ON TIMING...WILL
KEEP ONLY SLIGHT CHANCE POPS FOR THURSDAY. STAYED NEAR MAV/HPC
GUIDANCE FOR TEMPERATURES....
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 54 70 51 70 50 / 50 30 20 40 20
KNOXVILLE MCGHEE TYSON AIRPORT, TN 56 68 50 70 49 / 60 30 20 30 20
OAK RIDGE, TN 55 69 49 70 49 / 60 30 20 30 20
TRI CITIES AIRPORT, TN 55 68 48 68 45 / 90 30 20 30 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
BB/GH
Hazardous weather outlook, Apr 26, 4:30 AM EST, 15 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
530 AM EDT THU APR 26 2007
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-271000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
530 AM EDT (430 AM CDT) THU APR 26 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS MAY BECOME STRONG TO SEVERE THIS
AFTERNOON AND EVENING WITH DAMAGING WINDS AND LARGE HAIL. IN
ADDITION...AN ISOLATED TORNADO WILL BE POSSIBLE ACROSS SOUTHEAST
TENNESSEE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY.
In the hours before
Special weather statement, Apr 26, 7:02 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
802 PM EDT THU APR 26 2007
TNZ083>085-100-270045-
BRADLEY-MCMINN-MEIGS-RHEA-
802 PM EDT THU APR 26 2007
...STRONG THUNDERSTORMS WILL AFFECT BRADLEY...MCMINN...MEIGS AND
RHEA COUNTIES...
AT 757 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
DECATUR TO 8 MILES WEST OF CLEVELAND....MOVING NORTHEAST AT 35 MPH.
THESE STORMS WILL BE NEAR...
DECATUR BY 810 PM EDT.
CHARLESTON BY 820 PM EDT.
ATHENS BY 840 PM EDT.
SUSTAINED WINDS OR GUSTS UP TO 40 TO 50 MPH AND HAIL OF PEA TO LESS
THAN PENNY SIZE WILL BE POSSIBLE WITH THESE THUNDERSTORMS. ANY
FURTHER STRENGTHENING OF THESE STORMS MAY REQUIRE ISSUANCE OF A
WARNING.
DGS
Thunderstorm Wind, Lee
- When
- April 26, 7:35 PM EST to 7:45 PM EST
- Where
- Lee County, 1.31 mi WNW of Jonesville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Department of Highways
- Coordinates
- 36.687, -83.122
A few trees down near Jonesville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Winds in Tennessee, April 26, 20077 injured · $550,000 · EF1 · 7 events
- Tornadoes and Hail in Ohio, April 26, 2007$172,000 · EF1 · 8 events
- Tornadoes and Hail in Indiana, April 26, 20071 injured · $80,000 · EF1 · 4 events
- Tornado in Kentucky, April 26, 2007$100,000 · EF1 · 1 event
- Damaging Winds in Kentucky, April 26, 2007$115,000 · 60 kt wind · 10 events
- Hail and Damaging Winds in Ohio, April 26, 2007$100,000 · 50 kt wind · 3 events
- Tornado in Illinois, April 26, 2007$100,000 · EF0 · 1 event
- Hail and Damaging Winds in Kentucky, April 26, 2007$40,000 · 65 kt wind · 9 events
- Tornado in Michigan, April 26, 2007$10,000 · EF1 · 1 event
- Flooding in Indiana, April 26 to 30, 2007$25,000 · 5 events
- Tornado in Tennessee, April 26, 2007$20,000 · EF0 · 1 event
- Hail in Ohio, April 26, 20071 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 26186.